Annals of Combinatorics

, Volume 2, Issue 1, pp 43–60 | Cite as

Proof of the Seymour conjecture for large graphs

  • János Komlós
  • Gábor N. Sárközy
  • Endre Szemerédi


Paul Seymour conjectured that any graphG of ordern and minimum degree of at leastk/k+1n contains thekth power of a Hamiltonian cycle. Here, we prove this conjecture for sufficiently largen.

AMS Subject Classification



dense graphs powers of Hamiltonian cycles 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    B. Bollobás, Extremal Graph Theory, Academic Press, London, 1978.Google Scholar
  2. 2.
    G.A. Dirac, Some theorems on abstract graphs, Proc. London Math. Soc.2 (1952) 68–81.Google Scholar
  3. 3.
    G. Fan and R. Häggkvist, The square of a hamiltonian cycle, SIAM J. Discrete Math., to appear.Google Scholar
  4. 4.
    G. Fan and H.A. Kierstead, The square of paths and cycles, manuscript.Google Scholar
  5. 5.
    G. Fan and H.A. Kierstead, The square of paths and cycles, J. Combin. Theory Ser. B63 (1995) 55–64.Google Scholar
  6. 6.
    G. Fan and H.A. Kierstead, Hamiltonian square-paths, J. Combin. Theory Ser. B67 (1996) 167–182.Google Scholar
  7. 7.
    R.J. Faudree, R.J. Gould, and M. Jacobson, On a problem of Pósa and Seymour, private communication, 1992.Google Scholar
  8. 8.
    R.J. Faudree, R.J. Gould, M.S. Jacobson, and R.H. Schelp, On a problem of Paul Seymour, In: Recent Advances in Graph Theory, V.R. Kulli, Ed., Vishwa International Publication, 1991, pp. 197–215.Google Scholar
  9. 9.
    R. Häggkvist, OnF-hamiltonian graphs, In: Graph Theory and Related Topics, J.A. Bondy and U.S.R. Murty, Eds., Academic Press, New York, 1979, pp. 219–231.Google Scholar
  10. 10.
    A. Hajnal and E. Szemerédi, Proof of a conjecture of Erdős, In: Combinatorial Theory and Its Applications, Vol. II, P. Erdős, A. Rényi, and V.T. Sós, Eds., Colloq. Math. Soc. J. Bolyai4, North-Holland, Amsterdam, 1970, pp. 601–623.Google Scholar
  11. 11.
    J. Komlós, G.N. Sárközy, and E. Szemerédi, Proof of a packing conjecture of Bollobás, Combin. Probab. Comput.4 (1995) 241–255.Google Scholar
  12. 12.
    J. Komlós, G.N. Sárközy, and E. Szemerédi, Blow-up Lemma, Combinatorica17 (1997) 109–123.Google Scholar
  13. 13.
    J. Komlós, G.N. Sárközy, and E. Szemerédi, On the square of a Hamiltonian cycle in dense graphs, Random Structures and Algorithms9 (1996) 193–211.Google Scholar
  14. 14.
    J. Komlós, G.N. Sárközy, and E. Szemerédi, On the Pósa-Seymour conjecture, J. Graph Theory, to appear.Google Scholar
  15. 15.
    J. Komlós, G.N. Sárközy, and E. Szemerédi, An algorithmic version of the Blow-up Lemma, Random Structures and Algorithms, to appear.Google Scholar
  16. 16.
    P. Seymour, Problem section, In: Combinatorics: Proceedings of the British Combinatorial Conference 1973, T.P. McDonough and V.C. Mavron, Eds., Cambridge University Press, 1974, pp. 201–202.Google Scholar
  17. 17.
    E. Szemerédi, Regular partitions of graphs, In: Colloques Internationaux C.N.R.S. N° 260 — Problèmes Combinatoires et Théorie des Graphes, Orsay, 1976, pp. 399–401.Google Scholar

Copyright information

© Springer-Verlag 1998

Authors and Affiliations

  • János Komlós
    • 1
  • Gábor N. Sárközy
    • 2
  • Endre Szemerédi
    • 3
  1. 1.Department of MathematicsRutgers UniversityNew BrunswickUSA
  2. 2.Computer Science DepartmentWorcester Polytechnic InstituteWorcesterUSA
  3. 3.Computer Science DepartmentRutgers UniversityNew BrunswickUSA

Personalised recommendations